Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 271, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2008, 5:50 PM EDT for Carroll County, Patrick County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2008, 5:50 PM EDT (21:50 UTC)
- Expired
- Jul 4, 2008, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:11 PM EDT | TSTM WND DMG | 2 Ne Cana, VA | FEW LARGE TREES DOWNED. PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 042150
SVRRNK
VAC035-141-042230-
/O.NEW.KRNK.SV.W.0271.080704T2150Z-080704T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT FRI JUL 4 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 630 PM EDT.
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANA...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANA...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3661 8072 3667 8059 3659 8054 3656 8069
3656 8070
TIME...MOT...LOC 2150Z 242DEG 13KT 3659 8068
$$2 follow-up statements
000
WWUS51 KRNK 042201
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT FRI JUL 4 2008
VAC035-141-042230-
/O.CON.KRNK.SV.W.0271.000000T0000Z-080704T2230Z/
PATRICK VA-CARROLL VA-
601 PM EDT FRI JUL 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CANA...MOVING NORTHEAST AT 15 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3661 8072 3667 8059 3659 8054 3656 8069
3656 8070
TIME...MOT...LOC 2201Z 242DEG 13KT 3661 8064
$$000
WWUS51 KRNK 042226
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI JUL 4 2008
VAC035-141-042236-
/O.EXP.KRNK.SV.W.0271.000000T0000Z-080704T2230Z/
PATRICK VA-CARROLL VA-
626 PM EDT FRI JUL 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL AND
SOUTHWESTERN PATRICK COUNTIES EXPIRES AT 630 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3661 8072 3667 8059 3659 8054 3656 8069
3656 8070
TIME...MOT...LOC 2226Z 242DEG 13KT 3665 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:04 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 4, 3:04 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT FRI JUL 4 2008 .SYNOPSIS... A COLD FRONT OVER THE OHIO VALLEY WILL APPROACH THE FORECAST AREA FROM THE NORTHWEST TODAY...THEN STALL AS HIGH PRESSURE OVER THE SOUTHEASTERN BLOCKS ITS FORWARD PROGRESSION. RAIN CHANCES WILL INCREASE TODAY...MAXIMIZE SATURDAY...THEN WANE AS HIGH PRESSURE BUILDS BACK OVER THE AREA EARLY NEXT WEEK. ANOTHER FRONT WILL APPROACH THE AREA MID-WEEK. && .NEAR TERM /THROUGH SATURDAY/... MODELS ARE SHOWING STATIONARY FRONT WITH A PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHEAST NEW YORK INTO CENTRAL TENNESSEE BY 12Z SATURDAY. WILL KEEP HIGHEST CHANCE OF RAIN IN THE NORTHWEST COUNTY WARNING AREA AND TAPER OFF TO LOWER CHANCES IN THE SOUTHEAST. MAY END UP INCREASING CHANCE OF RAIN IN THE SOUTHEAST IF THERE IS DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS THAT FORMS THIS AFTERNOON ALONG AND EAST OF THE BLUE RIDGE IN THE AREA THAT HAS MORE HEATING AND INSTABILITY THIS AFTERNOON. WILL STAY AT OR JUST ABOVE GUIDANCE FOR LOWS TONIGHT. MAV WAS TOO COOL AT ALMOST ALL SITES FRIDAY MORNING AND LITTLE CHANGE IN EXPECTED IN THE AIRMASS. AN OPEN BROAD UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY...OHIO RIVER VALLEY AND THE GREAT LAKES REGION WILL GENERATE A SHORT WAVE THAT WILL TRACK ALONG THE SPINE OF THE SOUTHERN APPALACHIAN MOUNTAINS TOMORROW. NOT MUCH JET DYNAMICS WITH THIS FEATURE...BUT LIFT WILL BE PRONOUNCE ENOUGH TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. AHEAD OF THIS WAVE...FLOW COULD BECOME SOUTHEASTERLY AND THEREFORE...EASTERN SLOPES COULD SEE THE HEAVIEST OF THE RAIN. A HALF TO ONE INCH OF RAIN IS POSSIBLE. AS THE WAVE PASSES TO THE NORTHEAST...THE WINDS WILL BE BACK OUT OF THE SOUTH. I STRAYED AWAY FROM GUIDANCE BY A FEW DEGREES IN THE PIEDMONT WITH THE LATER ARRIVAL OF THE SHOWERS. FROM THE FOOTHILLS WEST INTO SOUTHEAST WV...I KEPT TEMPS NEAR MAV AND BELOW NORMAL. RAIN AND EARLY SOUTHEASTERLY FLOW WILL KEEP TEMPERATURES DOWN SOME BUT WITH THE DEW POINT RUNNING IN THE 60S...IT WILL STILL BE AN UNCOMFORTABLE/BAD HAIRY DAY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... QUASI-STATIONARY FRONT WITH A SLOW MOVING UPPER LEVEL TROUGH BEING BLOCKED BY BERMUDA HIGH IN THE WESTERN ATLANTIC. WITH THIS PATTERN AND ABUNDANT MOISTURE IN THE REGION RAIN CHANCE ARE GOOD BUT AREAL COVERAGE MAY STILL BE SCATTERED. A SHORT WAVE IS EXPECTED TO CROSS THE REGION SATURDAY AFTERNOON AND EXIT TO THE NORTHEAST BY THE EVENING. JET DYNAMICS NOT TO STRONG WITH THIS WAVE BUT DIURNAL HEATING COULD KEEP SCATTERED HEAVY CONVECTION IN THE AREA SATURDAY EVENING. COVERAGE SHOULD WANE OVERNIGHT...BUT ANOTHER WEAKER WAVE WILL BE IN THE CAROLINAS BY SUNDAY MORNING TO KEEP ISOLATED TO SCATTERED SHOWERS IN THE FORECAST. WARM CLOUD DEPTH AND SATURATED LOW TO MID LEVELS COULD PRODUCE HEAVY DOWNPOURS THROUGH EARLY SUNDAY MORNING. WITH THE GROUND BEING SO DRY AND CREEKS AND STREAM RUNNING LOW...THINKING ANY FLASH FLOOD THREAT WOULD BE LOCALIZED IF A STORM BECOMES ANCHORED. ON SUNDAY...UPPER LEVEL TROUGH DRIFTING EVER SO SLOWLY THROUGH THE OHIO VALLEY. CONVERGENCE BEST ALONG AND EAST OF THE BLUE RIDGE TO PLACE HIGHEST CHANCE POPS IN THE PIEDMONT. DRY AIR INTRUSION AND AFTERNOON HEATING MAY PRODUCE ISOLATED SEVERE STORMS IN SOUTHEAST WV WITH THE THREAT BEING MORE IN THE WAY OF WIND. IF EVERYTHING GOES AS PLANNED...THE RAIN AND UPPER LEVEL TROUGH WILL BE ALONG THE EAST COAST BY MONDAY MORNING WITH RELATIVELY DRY AIR FILTERING IN TO THE REGION. WITH A SATURATED ATMOSPHERE...OVERNIGHT LOWS WILL BE MUGGY AND ABOVE NORMAL BY 3-5F. SUNDAYS TEMPERATURE SHOULD RUN ABOUT NORMAL WITH CLOUDS AND RAIN IN THE THE AREA. AREAS LUCKY ENOUGH TO SEE BREAKS IN THE CLOUDS WILL POP UP A FEW DEGREES ABOVE NORMAL. && .LONG TERM /MONDAY THROUGH FRIDAY/... WEAK RIDGING ALOFT AND RELATIVELY DRY AIR IN THE REGION...CHANCE OF SHOWERS ARE MINIMAL MONDAY WITH AN ISOLATED STORM POPPING UP IN THE MOUNTAINS. MONDAY AFTERNOON INTO TUESDAY NIGHT...FLOW BECOMES SOUTHERLY BRINGING HOT AND HUMID CONDITIONS BACK INTO THE REGION. TYPICAL SCATTERED DIURNAL CONVECTION CAN BE EXPECTED DURING THIS TIME. WEDNESDAY THROUGH FRIDAY FORECAST WILL BE A CHALLENGE AND IS DEPENDANT ON A COLD FRONT MOVING THROUGH THE REGION. CURRENT PROJECTED DAY OF THE FRONTAL PASSAGE IS WEDNESDAY. HOWEVER...UPPER LEVEL RIDGE STRETCHED FROM THE TEXAS GULF COAST TO BERMUDA MAY SLOW DOWN THIS FRONT AND POSSIBLY STALLING IT OVER THE AREA UNTIL THURSDAY OR MAY BE FRIDAY. IF MEDIUM RANGE MODELS ARE CORRECT...FRONTAL CONVECTION WILL START IN THE MOUNTAINS WEDNESDAY AFTERNOON AND MOVE TO THE PIEDMONT IN THE EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND FRIDAY. WITH UNCERTAINTY IN THE FORECAST...WILL KEEP POPS LOW FOR NOW. TROPICAL STORM BERTHA MAY ALSO PLAY A ROLE IN THE FORECAST LATE NEXT WEEK/END. ALL INDICATIONS SHOULD KEEP THIS TROPICAL STORM TRACKING EAST OF BERMUDA. BUT THERE IS ALWAYS ONE OUTLIER MODEL THAT TRACKS THE STORM CLOSER TO THE EAST COAST TO KEEP AN EYE ON IT. THE ECMWF MODEL IS THE OUTLIER AND BRINGS THE STORM WEST OF BERMUDA BUT REMAINS OFF THE CAROLINA COAST. BERTHA IS STILL IN THE EASTERN ATLANTIC AND IS AT LEAST 8-10 DAY FROM EVEN THREATENING THE EAST COAST...IF IT DOES TRACK THAT FAR. TEMPERATURES NEXT WEEK WILL MODERATE TO ABOVE NORMAL UNTIL THE FRONT PASSES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MOISTURE WILL CONTINUE TO INCREASE AT LOW LEVELS THIS AFTERNOON AND TONIGHT. LWB AND BLF ARE EXPECTED TO GET INTO THE BAND OF MVFR CEILINGS AND VISIBILITIES AFTER 06Z AS THE FRONT EDGES CLOSER TO THE FORECAST AREA. ANY LOCATIONS THAT GET RAIN THIS AFTERNOON AND EVENING FROM SCATTERED THUNDERSTORMS WILL HAVE A GOOD CHANCE FOR MVFR FOG IN THE EARLY MORNING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN STRONG GUSTY WIND AND LARGE HAIL. THE COVERAGE OF RAIN IS EXPECTED TO BE BETTER ON SATURDAY...ESPECIALLY IN THE MOUNTAINS. BUT IN THE EAST HAVE KEPT RAIN OUT OF THE BODY OF THE TAFS AFTER 12Z FOR NOW. A DRYING TREND IS FORECAST FOR MONDAY AND TUESDAY. ANOTHER FRONT WILL APPROACH INCREASING THE POTENTIAL FOR SHOWERS WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jul 4, 4:52 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 452 AM EDT FRI JUL 4 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-050900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 452 AM EDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON. DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ALTHOUGH THUNDERSTORMS ARE IN THE FORECAST...THE PROSPECTS OF SEVERE WEATHER LOOK MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. 11
In the hours before
Special weather statement, Jul 4, 2:31 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT FRI JUL 4 2008 VAZ033-034-044-041900- FRANKLIN VA-PITTSYLVANIA VA-BEDFORD VA- 231 PM EDT FRI JUL 4 2008 AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PENHOOK TO 5 MILES SOUTHEAST OF FERRUM...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SOUTHERN SMITH MOUNTAIN LAKE...SYDNORSVILLE AT 240 PM EDT...PENHOOK AT 245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 50 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:12 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT FRI JUL 4 2008 NCZ005-042045- ROCKINGHAM NC- 412 PM EDT FRI JUL 4 2008 AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELEWS CREEK...OR ABOUT 7 MILES SOUTHWEST OF ELLISBORO...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ELLISBORO AT 430 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WINDS GUSTING TO 40 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:16 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 416 PM EDT FRI JUL 4 2008 NCZ001-VAZ009-015-042045- ASHE NC-GRAYSON VA-SMYTH VA- 416 PM EDT FRI JUL 4 2008 AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF WHITETOP TO 5 MILES NORTHWEST OF TODD TO 3 MILES NORTH OF ASHLAND... MOVING NORTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...FLATWOOD...NELLA AT 425 PM EDT...SHATLEY SPRINGS AT 430 PM EDT...RUGBY...MOUNT ROGERS SUMMIT AT 435 PM EDT...GRASSY CREEK... VOLNEY AT 440 PM EDT...TROUT DALE AT 445 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WINDS GUSTING TO 45 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:20 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 420 PM EDT FRI JUL 4 2008 VAZ016-042030- CARROLL VA- 420 PM EDT FRI JUL 4 2008 AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF HILLSVILLE...MOVING EAST AT 10 MPH. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 40 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:54 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 454 PM EDT FRI JUL 4 2008 NCZ002-042130- ALLEGHANY NC- 454 PM EDT FRI JUL 4 2008 AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF SPARTA...OR ABOUT OVER WHITEHEAD...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLADE VALLEY AT 515 PM EDT... THROUGH 451 PM EDT...HEAVY RAIN WILL FALL 4 MILES SOUTH OF SPARTA...OR ABOUT OVER WHITEHEAD. A QUICK INCH OR TWO OF RAINFALL CAN OCCUR. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 35 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 5:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT FRI JUL 4 2008 VAZ016-042200- CARROLL VA- 541 PM EDT FRI JUL 4 2008 AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF CANA...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.